MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: (b)(4).Investigation results pending evaluation of the device.
 
Event or Problem Description
It was reported that the volume of undelivered drug remaining in the drug reservoir was greater than the expected volume based upon the programmed infusion rate.The pump was subsequently explanted.
 
Additional Manufacturer Narrative
Additional data: d4 (lot #) corrected data: b1, d4 (udi), g1.Device was returned for analysis.A visual inspection found that the bottom of the pump was flat and not curved outward.Additionally, there was a slight inward recess at the center of the pump can.After the pump has been freon filled and completed the manufacturing process, the bottom of a pump can mechanically deforms outward due to the internal freon pressure.A flat can indicates that a pump does not have any freon.Engineering identified weld discoloration (blue discoloration) where the outlet tube was welded to the can.A freon sniffer (leak detector) was used around the freon fill tube and could not measure a significant level of freon above the baseline in air value.This is a potential indicator that all the freon has leaked from the pump.A lack of pressure change indicates that the pump does not have any freon left.Continued analysis of the pump confirmed the pump was unable to prime or flow.This is considered an isolated incident.The issue will continue to be monitored for trending.A review of the dhr indicates that the pump passed all standard manufacturing flow testing.This indicates that the pump was sufficiently filled with freon and was working as intended through the standard manufacturing flow testing.Internal complaint number: complaint- (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key8579244
Report Number3010079947-2019-00066
Device Sequence Number1586692
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public0100810335020082102004317170122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2017
Device Model Number11827
Device Catalogue Number11827
Device Lot Number20043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;